Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 7, 2012, 4:42 PM CDT for Henry County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 4:42 PM CDT (21:42 UTC)
- Expired
- Jul 7, 2012, 5:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
099
WWUS83 KEAX 072142
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 PM CDT SAT JUL 7 2012
MOZ054-072215-
HENRY MO-
442 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR HENRY COUNTY UNTIL 515 PM CDT...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARSAW...LINCOLN AND RACKET IN BENTON
COUNTY. AN OUTFLOW BOUNDARY AHEAD OF THIS THUNDERSTORM WILL BE
MOVING THROUGH PORTIONS OF HENRY COUNTY. THIS OUTFLOW BOUNDARY WAS
MOVING NORTHWEST AT 30 MPH AND WILL REMAIN WELL AHEAD OF
THUNDERSTORMS.
WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE AS THIS THUNDERSTORM
OUTFLOW BOUNDARY MOVES NORTHEAST.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CLINTON...CALHOUN...DEEPWATER...MONTROSE...BROWNINGTON AND LA DUE.
LAT...LON 3821 9406 3849 9389 3856 9362 3856 9351
3842 9351 3820 9352 3821 9356 3820 9356
TIME...MOT...LOC 2139Z 111DEG 25KT 3838 9362
$$
DUXWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:41 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 7, 3:41 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 PM CDT Sat Jul 7 2012
.DISCUSSION...
Tonight through Tuesday...
A few isolated thunderstorms have developed along a slow moving surface
cold front in far northwest Missouri this afternoon. Any additional
development late this afternoon and this evening should remain along
or just behind the surface boundary, as the best instability and
moisture resides behind the front. Very minimal shear and nearly
stationary storm motion will hinder the development of strong
updrafts, but a few stronger storms are not completely out of the
question. The main concern with any robust thunderstorms that develop
will be downburst straight-line wind gusts, as indicated by DCAPE
values in excess of 2000 J/kg across the majority of the forecast
area. This initial storm development should be fairly isolated with a
surface-based capping inversion still present, and may not persist
after sunset as surface forcing decreases. However, additional
development is possible late this evening along the 925-850 hPa
boundary, which strengthens during the night. Severe weather can't be
entirely ruled out after sunset, but will become increasingly
unlikely as storms become elevated.
Without any strong upper level forcing, the surface front will have
difficulty making southward progress across the forecast area; thus
precipitation chances, while low, will persist into Sunday, Sunday
night, and Monday morning. The best chance for precipitation may be
Sunday afternoon in the southern third of the CWA as instability
rebuilds along and behind the boundary; however, rain chances remain
less than 50 percent through the forecast period. The cold front
should finally exit the area on Monday morning, and precipitation
chances will end by Monday afternoon.
Behind the front, temperatures will be significantly cooler than the
last several weeks with the longwave ridge retrograding to the west
and northwest flow reinforcing more seasonable temperatures. Raised
highs a bit on Sunday to account for slower progress of the cold
front, but kept highs mainly in the upper 80's to lower 90's for
Monday and Tuesday as the cooler airmass settles into the region.
Medium Range (Wednesday through Saturday)...
The remainder of the forecast period looks dry, with a weak upper
level jet and no discernable shortwaves riding down the ridge to the
west. Temperatures will warm very slowly as the flow gradually
becomes more zonal, but should remain within a few degrees of normal
highs for this time of year.
Laflin
&&
.FIRE WEATHER...
Several months of precipitation deficits combined with extremely hot
temperatures in the last week has left the area in a severe drought.
Vegetation around the region is under intense stress from the drought
and with afternoon and early evening humidity values in the lower to
middle 20 percent range, fire danger will continue to be heightened
through this evening. However, winds will remain below red flag
conditions in the 5 to 10 mph range through this evening.
CDB
&&
.CLIMATE...
Hottest Temps Kansas City Since 1980
------------------------------------
109 8/29/1984
107 8/2/2011
106 8/21/2003, 9/2/2000, 7/30/1980, 7/15/1980, 7/14/1980
105 6/28/2012, 8/18/2003, 8/31/2000
Kansas City Record Highs
------------------------
July 7: 105F in 1939
St. Joseph Record Highs
-----------------------
July 7: 101F in 1989
CDB
&&
.AVIATION...
For the 18z TAFs, VFR conditions are expected to prevail through the
forecast period. Winds should stay light and variable ahead and just
behind an approaching cold front, then will start to increase to
around 10 kts Sunday morning after the front passes. Isolated
thunderstorms will be possible in the vicinity of the front from this
evening through late Sunday morning; however, the coverage and
probability of thunderstorms is too low for a prevailing group in any
of the TAFs.
Laflin
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 7 PM CDT this evening FOR MOZ001>008-011>017-
020>025-030>033-038>040-043>046-053-054.
EXCESSIVE HEAT WARNING until 7 PM CDT this evening FOR MOZ028-
029-037.
KS...HEAT ADVISORY until 7 PM CDT this evening FOR KSZ025-057-060-102.
EXCESSIVE HEAT WARNING until 7 PM CDT this evening FOR
KSZ103>105.
&&
WFO EAXHazardous weather outlook, Jul 7, 12:28 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1228 PM CDT SAT JUL 7 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1228 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT ADVISORIES REMAIN IN EFFECT FOR THE REGION THROUGH THIS EVENING...WITH AN EXCESSIVE HEAT WARNING IN EFFECT FOR THE KANSAS CITY METROPOLITAN AREA. LATE AFTERNOON HIGH TEMPERATURES WILL CLIMB INTO THE LOW TO MIDDLE 100S WITH HEAT INDEX VALUES RANGING FROM 103 TO 110 ACROSS THE AREA. WITH THE COMBINATION OF HEAT...LOW HUMIDITY AND DRY VEGETATION...AN ELEVATED FIRE DANGER THREAT WILL CONTINUE INTO THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORM WITH THIS ACTIVITY WITH DAMAGING WINDS POSSIBLE FROM THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SUNDAY NIGHT. THE THREAT OF SEVERE WEATHER IS LOW WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LAFLIN
In the hours before
Special weather statement, Jul 7, 4:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 PM CDT SAT JUL 7 2012
MOZ054-072215-
HENRY MO-
442 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR HENRY COUNTY UNTIL 515 PM CDT...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARSAW...LINCOLN AND RACKET IN BENTON
COUNTY. AN OUTFLOW BOUNDARY AHEAD OF THIS THUNDERSTORM WILL BE
MOVING THROUGH PORTIONS OF HENRY COUNTY. THIS OUTFLOW BOUNDARY WAS
MOVING NORTHWEST AT 30 MPH AND WILL REMAIN WELL AHEAD OF
THUNDERSTORMS.
WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE AS THIS THUNDERSTORM
OUTFLOW BOUNDARY MOVES NORTHEAST.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CLINTON...CALHOUN...DEEPWATER...MONTROSE...BROWNINGTON AND LA DUE.
LAT...LON 3821 9406 3849 9389 3856 9362 3856 9351
3842 9351 3820 9352 3821 9356 3820 9356
TIME...MOT...LOC 2139Z 111DEG 25KT 3838 9362
DUXThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:12 PM CDT | Special Weather Statement | EAX | Henry | 48 min |
| Jul 7, 5:38 PM CDT | Special Weather Statement | EAX | Gentry | 37 min |
| Jul 7, 5:47 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 19 min |
| Jul 7, 5:57 PM CDT | Special Weather Statement | EAX | Harrison | 33 min |
| Jul 7, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Gentry, Harrison | 20 min |
| Jul 7, 6:36 PM CDT | Special Weather Statement | EAX | Grundy | 24 min |
| Jul 7, 6:41 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 34 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.